Allopurinol hypersensitivity syndrome as a cause of hepatic centrilobular hemorrhagic necrosis


Mete N. , Yilmaz F. , Gulbahar O. , Aydin A. , Sin A. Z. , Kokuludag A. , ...More

JOURNAL OF INVESTIGATIONAL ALLERGOLOGY AND CLINICAL IMMUNOLOGY, vol.13, no.4, pp.281-283, 2003 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 13 Issue: 4
  • Publication Date: 2003
  • Title of Journal : JOURNAL OF INVESTIGATIONAL ALLERGOLOGY AND CLINICAL IMMUNOLOGY
  • Page Numbers: pp.281-283

Abstract

Extensive and severe hepatic centrilobular hemorrhagic necrosis is a common finding in hepatic vein obstruction and Budd-Chiari syndrome. Some drugs, including allopurinol, can also cause this histopathologic appearance but to our knowledge in this setting the lesions are not so massive. Here we report a case of a 41-year-old female who developed fever, pruritic skin rash, jaundice, eosinophilia, abnormal liver function tests, and acute renal failure 3 weeks after the beginning of allopurinol treatment, complicated with severe hepatocyte necrosis around most terminal hepatic venules suggesting Budd-Chiari syndrome.